Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Flucloxacillin, stabbing pains under right ribs, reaction to drug

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I started flucloxacillin yesterday; have taken 5 capsules so far (500mg). Am getting sharp stabbing pains under right ribs and sometimes across stomach soon after ingesting a capsule. This started from the 2nd dose. I have had stomach problems in the past with 'myacin' group and amoxcycillin. Should I stop?
Posted Sun, 29 Apr 2012 in Medicines and Side Effects
Answered by Dr. Rhea Chanda 51 minutes later

You could be having a reaction to the drug. I would suggest that stop this drug now.If would be advisable to consult your doctor for a different group of drug if you still have symptoms.If you have had similar complaints with amoxacilin then its possible thats why you are having these side effects. Amoxacilin and flucloxacillin are both from the same class of drugs.

Please note in your medical records about this reaction so that you are not prescribed the same class of drugs next time by any doctor.

Get a change in drug type and all should be ok.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor